Alert archive / California / Wind Advisories in 2018

Wind Advisory 5, NWS Hanford, CA

February 21, 2018

NWS Hanford, CA issued this wind advisory at Feb 21, 2018, 1:22 PM PST. It took effect at Feb 22, 2018, 10:00 AM PST. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Feb 21, 2018, 1:22 PM PST (21:22 UTC)
In effect from
Feb 22, 2018, 10:00 AM PST
Expired
Feb 22, 2018, 10:00 PM PST
In force
12 hr
Issued by
NWS Hanford, CA

The text

As transmitted.

759 
WWUS76 KHNX 212122
NPWHNX

URGENT - WEATHER MESSAGE
National Weather Service Hanford CA
122 PM PST Wed Feb 21 2018

CAZ095-098-099-220530-
/O.NEW.KHNX.WI.Y.0005.180222T1800Z-180223T0600Z/
Kern County Mountains-Indian Wells Valley-
Southeastern Kern County Desert-
Including the cities of Tehachapi, Lake Isabella, Ridgecrest, 
Rosamond, California City, Edwards AFB, and Mojave
122 PM PST Wed Feb 21 2018

...WIND ADVISORY IN EFFECT FROM 10 AM TO 10 PM PST THURSDAY...

The National Weather Service in Hanford has issued a Wind
Advisory, which is in effect from 10 AM to 10 PM PST Thursday.

* WINDS...West to northwest 25 to 35 mph with gusts to over 55
  mph.

* TIMING...Winds increasing by mid to late morning and continuing
  into the evening hours.

* IMPACTS...Dangerous driving conditions due to
  crosswinds...especially for high profile vehicles. Local areas
  of blowing dust and sand.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 45 mph are expected. Winds 
this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$
Dudley
5 follow-up statements
645 
WWUS76 KHNX 220545
NPWHNX

URGENT - WEATHER MESSAGE
National Weather Service Hanford CA
945 PM PST Wed Feb 21 2018

CAZ095-098-099-221330-
/O.CON.KHNX.WI.Y.0005.180222T1800Z-180223T0600Z/
Kern County Mountains-Indian Wells Valley-
Southeastern Kern County Desert-
Including the cities of Tehachapi, Lake Isabella, Ridgecrest, 
Rosamond, California City, Edwards AFB, and Mojave
945 PM PST Wed Feb 21 2018

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 10 PM PST
THURSDAY...

* WINDS...West to northwest 25 to 35 mph with gusts to over 55 
  mph.

* TIMING...Winds increasing by mid to late morning and 
  continuing into the evening hours.

* IMPACTS...Dangerous driving conditions due to crosswinds... 
  especially for high profile vehicles. Local areas of blowing 
  dust and sand.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 45 mph are expected. Winds
this strong can make driving difficult, especially for high
profile vehicles. Use extra caution.

&&

$$

DS
884 
WWUS76 KHNX 221301
NPWHNX

URGENT - WEATHER MESSAGE
National Weather Service Hanford CA
501 AM PST Thu Feb 22 2018

CAZ095-098-099-222115-
/O.CON.KHNX.WI.Y.0005.180222T1800Z-180223T0600Z/
Kern County Mountains-Indian Wells Valley-
Southeastern Kern County Desert-
Including the cities of Tehachapi, Lake Isabella, Ridgecrest, 
Rosamond, California City, Edwards AFB, and Mojave
501 AM PST Thu Feb 22 2018

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
10 PM PST THIS EVENING...

* WINDS...West to northwest 25 to 35 mph with gusts to over 55 
  mph.

* TIMING...Winds increasing by mid to late morning and 
  continuing into the evening hours.

* IMPACTS...Dangerous driving conditions due to crosswinds... 
  especially for high profile vehicles. Local areas of blowing 
  dust and sand.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of at least 45 mph are expected.
Winds this strong can make driving difficult, especially for high
profile vehicles. Use extra caution.

&&

$$

Andersen
021 
WWUS76 KHNX 221316
NPWHNX

URGENT - WEATHER MESSAGE
National Weather Service Hanford CA
516 AM PST Thu Feb 22 2018

CAZ095-098-099-222130-
/O.CON.KHNX.WI.Y.0005.180222T1800Z-180223T0600Z/
Kern County Mountains-Indian Wells Valley-
Southeastern Kern County Desert-
Including the cities of Tehachapi, Lake Isabella, Ridgecrest, 
Rosamond, California City, Edwards AFB, and Mojave
516 AM PST Thu Feb 22 2018

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
10 PM PST THIS EVENING...

* WINDS...West 25 to 35 mph with gusts up to 55 mph.

* TIMING...Winds increasing by late this morning and continuing 
  into the evening hours.

* IMPACTS...Dangerous driving conditions due to crosswinds... 
  especially for high profile vehicles. Local areas of blowing 
  dust and sand.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of at least 45 mph are expected.
Winds this strong can make driving difficult, especially for high
profile vehicles. Use extra caution.

&&

$$

CAZ089>092-222130-
/O.NEW.KHNX.FZ.A.0002.180224T1000Z-180224T1600Z/
West Central San Joaquin Valley-East Central San Joaquin Valley-
Southwestern San Joaquin Valley-Southeastern San Joaquin Valley-
Including the cities of Los Banos, Coalinga, Mendota, Fresno, 
Hanford, Lemoore, Avenal, Corcoran, Bakersfield, and Visalia
516 AM PST Thu Feb 22 2018

...FREEZE WATCH IN EFFECT FROM LATE FRIDAY NIGHT THROUGH SATURDAY
MORNING...

The National Weather Service in Hanford has issued a Freeze
Watch, which is in effect from late Friday night through Saturday
morning.

* TEMPERATURES...Minimum temperatures of 28 to 32 degrees for a
  period of 3 to 6 hours. Some of the normally colder locations 
  will be as low as 26 degrees. 

* TIMING...2 am PST to 8 am PST Saturday. 

* IMPACTS...Long durations of below freezing temperatures will
  kill unprotected vegetation. Exposed water pipes could burst.
  Pets and livestock are vulnerable to the extreme cold as well. 
  Agricultural interests should closely monitor minimum 
  temperature forecasts and make preparations to protect frost and
  freeze sensitive vegetation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Freeze Watch means sub-freezing temperatures are possible.
These conditions could kill crops and other sensitive vegetation.

&&

$$
DURFEE
904 
WWUS76 KHNX 222103
NPWHNX

URGENT - WEATHER MESSAGE
National Weather Service Hanford CA
103 PM PST Thu Feb 22 2018

CAZ095-098-099-230600-
/O.CON.KHNX.WI.Y.0005.000000T0000Z-180223T0600Z/
Kern County Mountains-Indian Wells Valley-
Southeastern Kern County Desert-
Including the cities of Tehachapi, Lake Isabella, Ridgecrest, 
Rosamond, California City, Edwards AFB, and Mojave
103 PM PST Thu Feb 22 2018

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING...

* WINDS...West 25 to 35 mph with gusts up to 55 mph.

* TIMING...Winds continuing into the evening hours.

* IMPACTS...Dangerous driving conditions due to crosswinds... 
  especially for high profile vehicles. Local areas of blowing 
  dust and sand.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of at least 45 mph are expected.
Winds this strong can make driving difficult, especially for high
profile vehicles. Use extra caution.

&&

$$

CAZ089>092-230600-
/O.CON.KHNX.FZ.A.0002.180224T1000Z-180224T1600Z/
West Central San Joaquin Valley-East Central San Joaquin Valley-
Southwestern San Joaquin Valley-Southeastern San Joaquin Valley-
Including the cities of Los Banos, Coalinga, Mendota, Fresno, 
Hanford, Lemoore, Avenal, Corcoran, Bakersfield, and Visalia
103 PM PST Thu Feb 22 2018

...FREEZE WATCH REMAINS IN EFFECT FROM LATE FRIDAY NIGHT THROUGH
SATURDAY MORNING...

* TEMPERATURES...Minimum temperatures of 28 to 32 degrees for a 
  period of 3 to 6 hours. Some of the normally colder locations 
  will be as low as 26 degrees.

* TIMING...2 AM PST to 8 AM PST Saturday.

* IMPACTS...Long durations of below freezing temperatures will 
  kill unprotected vegetation. Exposed water pipes could burst. 
  Pets and livestock are vulnerable to the extreme cold as well. 
  Agricultural interests should closely monitor minimum 
  temperature forecasts and make preparations to protect frost 
  and freeze sensitive vegetation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Freeze Watch means sub-freezing temperatures are possible.
These conditions could kill crops and other sensitive vegetation.

&&

$$

BSO
436 
WWUS76 KHNX 230558
NPWHNX

URGENT - WEATHER MESSAGE
National Weather Service Hanford CA
958 PM PST Thu Feb 22 2018

CAZ095-098-099-230700-
/O.EXP.KHNX.WI.Y.0005.000000T0000Z-180223T0600Z/
Kern County Mountains-Indian Wells Valley-
Southeastern Kern County Desert-
Including the cities of Tehachapi, Lake Isabella, Inyokern, 
Ridgecrest, Rosamond, California City, Randsburg, Edwards AFB, 
and Mojave
958 PM PST Thu Feb 22 2018

...WIND ADVISORY WILL EXPIRE AT 10 PM PST THIS EVENING...

Winds have decreased below advisory levels. However, a winter 
weather advisory remains in effect and includes wind gusts up to
40 mph through Friday morning.


$$

CAZ089>092-231400-
/O.CON.KHNX.FZ.A.0002.180224T1000Z-180224T1600Z/
West Central San Joaquin Valley-East Central San Joaquin Valley-
Southwestern San Joaquin Valley-Southeastern San Joaquin Valley-
Including the cities of Los Banos, Coalinga, Mendota, Fresno, 
Hanford, Lemoore, Avenal, Corcoran, Bakersfield, Goshen, 
and Visalia
958 PM PST Thu Feb 22 2018

...FREEZE WATCH REMAINS IN EFFECT FROM LATE FRIDAY NIGHT THROUGH
SATURDAY MORNING...

* TEMPERATURES...Minimum temperatures of 28 to 32 degrees for a 
  period of 3 to 6 hours. Some of the normally colder locations 
  will be as low as 26 degrees. 

* TIMING...2 AM PST to 8 AM PST Saturday.

* IMPACTS...Long durations of below freezing temperatures will 
  kill unprotected vegetation. Exposed water pipes could burst. 
  Pets and livestock are vulnerable to the extreme cold as well. 
  Agricultural interests should closely monitor minimum 
  temperature forecasts and make preparations to protect frost 
  and freeze sensitive vegetation. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Freeze Watch means sub-freezing temperatures are possible.
These conditions could kill crops and other sensitive vegetation.

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hanford, CA wrote its last area forecast discussion before this wind advisory went out at Feb 21, 1:20 PM PST, 2 minutes earlier.

Area forecast discussion, Feb 21, 1:20 PM PST, 2 minutes before
Area Forecast Discussion
National Weather Service San Joaquin Valley - Hanford CA
120 PM PST Wed Feb 21 2018

.SYNOPSIS...A cold weather system will drop into Central
California from the north on Thursday and Friday bringing a
chance of low elevation snow to the mountains and foothills
with a slight chance of rain to the San Joaquin Valley.
Additionally, winds will be rather strong over the Kern County
Mountains and Desert areas. High pressure will then rebuild
over the weekend before another cold low pressure area arrives
on Monday.

&&

.DISCUSSION...Mainly sunny skies over the forecast area outside
of the Sierra, where quite a cumulus field has formed in the
afternoon heating. Expect these clouds to dissipate with loss of
sun late this afternoon leaving skies mainly clear over the entire
area tonight. It will be another rather chilly night however high
clouds from the next storm system now dropping south from
Vancouver Island will arrive overnight and keep lows several
degrees warmer than this morning.

Forecast models continue to bring the above mentioned low pressure
system southward and into the area on Thursday with precipitation
progged to begin in the Yosemite area by later in the morning and
then spreading south down the Sierra during the afternoon. As the
vorticity center approaches in the afternoon and evening, lower
elevations will likely see a burst of light rain and elevations
above 1500 to 2000 feet will likely see some light snow. This is a
reinforcing shot of very cold air and ahead of the approaching
cold front, winds will pick up especially over the Kern County
Mountains and Desert areas. MOS guidance for Lancaster and Edwards
suggests wind advisory levels will be achieved during the day and
through the evening and an advisory will be posted accordingly.

Although very cold, the continental polar airmass is dropping
from Western Canada and has limited moisture. Forecast rain and
snow amounts are rather light, however with snow falling at very
low elevations where it is a rare occurrence, any snow may cause
some travel problems. By Thursday evening the front will move in
the Kern County Mountains and winds aloft will align with the San
Emigdio Range west of Interstate 5 and the Tehachapi Mountains to
produce some enhanced precipitation due to orographic lift.
Forecast grids at this time have 1-2 inches of snow possible down
to around 2000 feet on the north and northwest facing slopes with
dusting amounts elsewhere. This scenario, may cause some travel
concerns for the Grapevine if the heaviest snow falls along
Interstate 5 corridor and will be monitored closely to see if any
winter weather advisories are needed. The one area that looks to
remain dry in this pattern is the Kern County Desert where
downsloping winds will likely evaporate any snow that falls over
the eastern slopes of the mountains.

By Friday morning the low pressure area is progged to move rapidly
east with all upslope precipitation coming to an end over Kern
County. With high pressure beginning to rebuild over the area from
the north in the wake of the low exiting, the cold airmass and
lighter winds on Friday night and Saturday morning will set the
stage for another round of very cold lows. Current forecast grids
suggest lots of upper 20s in the agriculturally sensitive San
Joaquin Valley thus interests should monitor the weather and take
protective action if necessary.

Forecast models keep the area cold, but dry on Sunday then bring
yet another southward diving cold Canadian weather system into the
forecast area on Monday and Tuesday. The track of this system as
of today shows some promise of drifting offshore which would
indicate more significant precipitation amounts but we will see.
High pressure is then progged to rebuild by the middle of next
week however the flow remains northerly and will be cool.

&&

.AVIATION...
Mountain obscurations over the Southern Sierra Nevada after 18z Thu.
Otherwise VFR conditions expected across the remainder of the
Central CA Interior during the next 24 hours.

&&

.AIR QUALITY ISSUES...
None.

&&

.CERTAINTY...

The level of certainty for days 1 and 2 is medium.
The level of certainty for days 3 through 7 is medium.

Certainty levels include low...medium...and high. Please visit
www.weather.gov/hnx/certainty.php for additional information
an/or to provide feedback.

&&

.HNX Watches/Warnings/Advisories...
Wind Advisory from 10 AM to 10 PM PST Thursday CAZ095-098-099.

&&

public...Dudley
avn/fw...MV
synopsis...Dudley

weather.gov/hanford

Nearby

Wind Advisories in California, 2018Every wind advisory in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.